Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 7, 2022, 2:49 AM CDT for 17 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 2:49 AM CDT (07:49 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS74 KTSA 070749 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 249 AM CDT Thu Apr 7 2022 OKZ054-055-059-080000- /O.NEW.KTSA.WI.Y.0008.220407T1700Z-220408T0000Z/ Osage-Washington OK-Pawnee- Including the cities of Pawhuska, Bartlesville, and Pawnee 249 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Osage, Washington OK and Pawnee Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
766 WWUS74 KTSA 071456 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 956 AM CDT Thu Apr 7 2022 OKZ054-055-059-072300- /O.EXT.KTSA.WI.Y.0008.220407T1700Z-220408T0100Z/ Osage-Washington OK-Pawnee- Including the cities of Pawhuska, Bartlesville, and Pawnee 956 AM CDT Thu Apr 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Pawnee, Washington OK and Osage Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
196 WWUS74 KTSA 071809 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 109 PM CDT Thu Apr 7 2022 ARZ001-010-OKZ056>058-060>064-067>069-080100- /O.EXA.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/ Benton-Washington AR-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes- Delaware-Creek-Wagoner-Cherokee-Adair- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell 109 PM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts to around 45 mph. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054-055-059-080100- /O.CON.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/ Osage-Washington OK-Pawnee- Including the cities of Pawhuska, Bartlesville, and Pawnee 109 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Pawnee, Washington OK and Osage Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
550 WWUS74 KTSA 071924 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 224 PM CDT Thu Apr 7 2022 ARZ019-029-OKZ065-066-070>072-080100- /O.EXA.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/ Crawford-Sebastian-Okfuskee-Okmulgee-Muskogee-McIntosh-Sequoyah- Including the cities of Van Buren, Fort Smith, Okemah, Okmulgee, Muskogee, Checotah, and Sallisaw 224 PM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph. * WHERE...In Oklahoma, Okfuskee, Okmulgee, Muskogee, McIntosh and Sequoyah Counties. In Arkansas, Crawford and Sebastian Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-010-OKZ054>064-067>069-080100- /O.CON.KTSA.WI.Y.0008.000000T0000Z-220408T0100Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Wagoner-Cherokee-Adair- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Wagoner, Tahlequah, and Stilwell 224 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:47 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 7, 2:47 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
247 AM CDT Thu Apr 7 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and Tonight)
Issued at 206 AM CDT Thu Apr 7 2022
Breezy northwest winds have relaxed some overnight, although still
seeing a few gusts across southeast OK as the secondary surge of
cooler air drops south. Forecast soundings are showing a very
deep mixed layer across parts of northeast OK (to near 700mb),
with gusty northwest winds developing areawide by late morning.
Will go with a Wind Advisory for a few counties northwest of
Tulsa, and this may very well need to be expanded in coverage.
Very poor fire weather conditions will develop again along and
west of Highway 75, although temperatures look to remain a bit
below Red Flag Warning criteria.
Not out of the question to see a few sprinkles across far
northeast OK/northwest AR later this afternoon and into the
evening as a wave swings through the northwesterly flow aloft.
Otherwise, expect chilly temps tonight with lows mainly in the
mid/upper 30s.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 206 AM CDT Thu Apr 7 2022
The aforementioned wave will bring yet another surge of cooler air
for Friday, with highs in the 50s for northwest AR to lower 60s
across eastern OK. A widespread frost/freeze is likely by Saturday
morning as skies clear and winds diminish. Breezy south winds
quickly return for the weekend with highs rebounding into the mid
70s/lower 80s by Sunday.
The weather for early to mid next week continues to look unsettled
as active/moist southwesterly upper flow develops across the
southern Plains. A surface dryline will become established to our
west early next week, with severe storms possible Monday/Tuesday
and potentially into Wednesday depending on how quickly the upper
low kicks east.
&&
.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Thu Apr 7 2022
Windy conditions will be the primary concerns for this period.
Gusty westerly to northwesterly winds will persist tonight before
picking back up again tomorrow afternoon with gusts near 30 knots
likely at all terminals. Scattered mid clouds will filter in
during the afternoon, but VFR conditions will prevail through the
period.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 40 61 32 / 10 0 0 0
FSM 63 39 59 33 / 0 0 0 0
MLC 63 38 62 33 / 0 0 0 0
BVO 61 38 60 30 / 10 10 0 0
FYV 59 33 54 28 / 10 10 0 0
BYV 56 35 49 31 / 10 10 10 0
MKO 61 38 59 31 / 0 0 0 0
MIO 58 37 54 29 / 10 10 0 0
F10 62 39 61 32 / 0 0 0 0
HHW 64 39 63 35 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 7 PM CDT this evening for
OKZ054-055-059.
AR...None.
&&
SHORT TERM...18
LONG TERM....18
AVIATION...04Hazardous weather outlook, Apr 6, 4:55 PM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Wed Apr 6 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Wed Apr 6 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along and north of Interstate 40. ONSET...Ongoing. DISCUSSION... Strong northwesterly winds frequently gusting 30 to 40 mph will continue through the early evening hours. These winds, along with warm and very dry conditions, will continue to support dangerous fire weather conditions especially north of Interstate 40. Winds will gradually lessen after sunset and fire weather conditions will slowly improve. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through Saturday...Very High Fire Weather and High Wind Potential. SUNDAY through Tuesday...Thunderstorm...High Fire Weather and High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds will persist through the end of the week. The gusty winds will raise fire weather concerns, though cooler temps and more cloud cover should limit the threat somewhat. Strong and gusty south winds return Sunday and continue through the first part of next week. The air will be relatively dry Sunday making for another day of fire weather concerns. An unsettled spring weather pattern develops for the first part of next week. Thunderstorms chances return Monday and continuing through Wednesday. Some of these storms will likely become severe. Details will be refined with later forecasts. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:55 AM CDT | Red Flag Warning | TSA | Creek, Okmulgee, Pawnee, Tulsa, Washington | 10 hr |
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.